PROMOTING ACCESS TO AFRICAN RESEARCH

South African Journal of Child Health

Log in or Register to get access to full text downloads.

Remember me or Register



Accidental podophyllin poisoning in a 3-year-old child

T de Wit, T Bisseru

Abstract


Accidental poisoning in children remains a common presentation in healthcare centres worldwide, with the highest rates of fatal poisonings occurring in Africa. Podophyllin, commonly used for genital warts, is a rare agent in poisoning cases. A few cases have been reported in the international literature, with serious systemic and neurological side-effects. We report a case of accidental podophyllin poisoning in a 3-year-old boy, which was complicated with organ dysfunction. The case highlights the severe neurological side-effects of podophyllin poisoning and the importance of accident prevention in our communities.




AJOL African Journals Online